Alert archive / California / Wind Advisories in 2009
Wind Advisory 12, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Apr 2, 2009, 4:01 AM PDT for San Bernardino County, California. It took effect at Apr 2, 2009, 6:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2009, 4:01 AM PDT (11:01 UTC)
- In effect from
- Apr 2, 2009, 6:00 PM PDT
- Expired
- Apr 3, 2009, 6:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
County San Bernardino County, CA
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 11.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4098 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 021101 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 401 AM PDT THU APR 2 2009 ...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT THROUGH FRIDAY EVENING... .A FAST MOVING WEATHER SYSTEM TRACKING SOUTHEASTWARD THROUGH CALIFORNIA AND NEVADA WILL BRING STRONG GUSTY WEST TO NORTHWEST WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT THROUGH FRIDAY EVENING...STRONGEST ON FRIDAY IN NORTHERN AREAS. CAZ055-060-022215- /O.NEW.KSGX.WI.Y.0012.090403T0100Z-090403T1300Z/ /O.NEW.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 401 AM PDT THU APR 2 2009 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT FRIDAY... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT FRIDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. AREAS OF WEST WINDS 20 TO 30 MPH TONIGHT WITH GUSTS TO 45 MPH IN THE DESERTS...AND NEAR RIDGETOPS AND ON NORTH AND EAST SLOPES IN THE MOUNTAINS. FOR FRIDAY THROUGH FRIDAY EVENING...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45...EXCEPT TO 60 MPH NEAR RIDGETOPS AND ON NORTH AND EAST SLOPES IN THE MOUNTAINS AND ADJACENT DESERT FOOTHILL AREAS. WINDS WILL SUBSIDE FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ056-061-022215- /O.NEW.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/ RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY- 401 AM PDT THU APR 2 2009 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. FOR FRIDAY THROUGH FRIDAY EVENING...AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45...EXCEPT GUSTS TO 60 MPH NEAR THE BANNING PASS AND NEAR RIDGETOPS AND ON EAST SLOPES IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MARTIN
4 follow-up statements
000 WWUS76 KSGX 021949 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 1249 PM PDT THU APR 2 2009 ...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT THROUGH FRIDAY EVENING... .A FAST MOVING WEATHER SYSTEM TRACKING SOUTHEASTWARD THROUGH CALIFORNIA AND NEVADA WILL BRING STRONG GUSTY WEST TO NORTHWEST WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT THROUGH FRIDAY EVENING...STRONGEST ON FRIDAY IN NORTHERN AREAS. CAZ055-060-030500- /O.CON.KSGX.WI.Y.0012.090403T0100Z-090403T1300Z/ /O.CON.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 1249 PM PDT THU APR 2 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT FRIDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT FRIDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. AREAS OF WEST WINDS 20 TO 30 MPH TONIGHT WITH GUSTS TO 45 MPH IN THE DESERTS...AND NEAR RIDGETOPS AND ON NORTH AND EAST SLOPES IN THE MOUNTAINS. FOR FRIDAY THROUGH FRIDAY EVENING...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45...EXCEPT TO 60 MPH NEAR RIDGETOPS AND ON NORTH AND EAST SLOPES IN THE MOUNTAINS AND ADJACENT DESERT FOOTHILL AREAS. WINDS WILL SUBSIDE FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ056-061-030500- /O.CON.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/ RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY- 1249 PM PDT THU APR 2 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. FOR FRIDAY THROUGH FRIDAY EVENING...AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45...EXCEPT GUSTS TO 60 MPH NEAR THE BANNING PASS AND NEAR RIDGETOPS AND ON EAST SLOPES IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ATKIN
000 WWUS76 KSGX 030430 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PDT THU APR 2 2009 ...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT THROUGH FRIDAY EVENING... .A FAST MOVING WEATHER SYSTEM TRACKING SOUTHEASTWARD THROUGH CALIFORNIA AND NEVADA WILL BRING STRONG GUSTY WEST TO NORTHWEST WINDS FOR THE MOUNTAINS AND DESERTS TONIGHT THROUGH FRIDAY EVENING...STRONGEST ON FRIDAY IN NORTHERN AREAS. CAZ055-060-031300- /O.CON.KSGX.WI.Y.0012.000000T0000Z-090403T1300Z/ /O.CON.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/ SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- 930 PM PDT THU APR 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM PDT FRIDAY THROUGH FRIDAY EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT FRIDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM PDT FRIDAY THROUGH FRIDAY EVENING. AREAS OF WEST WINDS 20 TO 30 MPH TONIGHT WITH GUSTS TO 45 MPH IN THE DESERTS...AND NEAR RIDGETOPS AND ON NORTH AND EAST SLOPES IN THE MOUNTAINS. FOR FRIDAY THROUGH FRIDAY EVENING...AREAS OF WEST WINDS 25 TO 35 MPH WITH GUSTS TO 45...EXCEPT TO 60 MPH NEAR RIDGETOPS AND ON NORTH AND EAST SLOPES IN THE MOUNTAINS AND ADJACENT DESERT FOOTHILL AREAS. WINDS WILL SUBSIDE FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ056-061-031300- /O.CON.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/ RIVERSIDE COUNTY MOUNTAINS-COACHELLA VALLEY- 930 PM PDT THU APR 2 2009 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM PDT FRIDAY THROUGH FRIDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM PDT FRIDAY THROUGH FRIDAY EVENING. FOR FRIDAY THROUGH FRIDAY EVENING...AREAS OF WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45...EXCEPT GUSTS TO 60 MPH NEAR THE BANNING PASS AND NEAR RIDGETOPS AND ON EAST SLOPES IN THE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SCV
000 WWUS76 KSGX 031034 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 334 AM PDT FRI APR 3 2009 ...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... .A FAST MOVING WEATHER SYSTEM TRACKING SOUTHEASTWARD THROUGH CALIFORNIA AND NEVADA WILL BRING STRONG GUSTY WEST TO NORTHWEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. CAZ060-032200- /O.UPG.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/ /O.NEW.KSGX.HW.W.0005.090403T1300Z-090404T0500Z/ /O.CON.KSGX.WI.Y.0012.000000T0000Z-090403T1300Z/ APPLE AND LUCERNE VALLEYS- 334 AM PDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH...INCREASING TO 25 TO 35 MPH TODAY WITH GUSTS TO 65 MPH. WINDS WILL BE STRONGEST NEAR THE FOOTHILLS. WINDS WILL DECREASE DURING THE EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ055-032200- /O.UPG.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/ /O.NEW.KSGX.HW.W.0005.090403T1300Z-090404T0500Z/ /O.CON.KSGX.WI.Y.0012.000000T0000Z-090403T1300Z/ SAN BERNARDINO COUNTY MOUNTAINS- 334 AM PDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH...INCREASING TO 25 TO 35 MPH TODAY WITH GUSTS TO 65 MPH. WINDS WILL BE STRONGEST NEAR RIDGETOPS AND ON NORTH AND EAST SLOPES. WINDS WILL DECREASE DURING THE EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ056-032200- /O.UPG.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/ /O.NEW.KSGX.HW.W.0005.090403T1300Z-090404T0500Z/ RIVERSIDE COUNTY MOUNTAINS- 334 AM PDT FRI APR 3 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH...INCREASING TO 25 TO 35 MPH TODAY WITH GUSTS TO 65 MPH. WINDS WILL BE STRONGEST NEAR RIDGETOPS AND ON EAST SLOPES. WINDS WILL DECREASE DURING THE EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ061-032200- /O.UPG.KSGX.HW.A.0004.090403T1300Z-090404T0300Z/ /O.NEW.KSGX.HW.W.0005.090403T1300Z-090404T0500Z/ COACHELLA VALLEY- 334 AM PDT FRI APR 3 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH...INCREASING TO 25 TO 35 MPH TODAY WITH GUSTS TO 65 MPH. WINDS WILL BE STRONGEST NEAR THE BANNING PASS AND EAST OF INTERSTATE 10. WINDS WILL DECREASE DURING THE EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ058-062-032200- /O.NEW.KSGX.WI.Y.0013.090403T1900Z-090404T0500Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 334 AM PDT FRI APR 3 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. AREAS OF WEST TO NORTHWEST WINDS INCREASING TO 25 TO 35 MPH THIS AFTERNOON AND EVENING WITH GUSTS TO 55 MPH. WINDS WILL BE STRONGEST ON EAST SLOPES OF THE MOUNTAINS AND ADJACENT DESERT AREAS. WINDS WILL DECREASE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. IN THE DESERT AREAS...AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. && $$ MARTIN $$ MAX DAILY WIND GUST ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WND.PHP?WFO=SGX
000 WWUS76 KSGX 031239 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 539 AM PDT FRI APR 3 2009 ...STRONG GUSTY WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING... .A FAST MOVING WEATHER SYSTEM TRACKING SOUTHEASTWARD THROUGH CALIFORNIA AND NEVADA WILL BRING STRONG GUSTY WEST TO NORTHWEST WINDS FOR THE MOUNTAINS AND DESERTS THROUGH THIS EVENING. CAZ060-032300- /O.CON.KSGX.HW.W.0005.090403T1300Z-090404T0500Z/ /O.CON.KSGX.WI.Y.0012.000000T0000Z-090403T1300Z/ APPLE AND LUCERNE VALLEYS- 539 AM PDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. AREAS OF WEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH... INCREASING TO 25 TO 35 MPH TODAY WITH GUSTS TO 65 MPH. WINDS WILL BE STRONGEST NEAR THE FOOTHILLS. WINDS WILL DECREASE DURING THE EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ055-032300- /O.CON.KSGX.HW.W.0005.090403T1300Z-090404T0500Z/ /O.CON.KSGX.WI.Y.0012.000000T0000Z-090403T1300Z/ SAN BERNARDINO COUNTY MOUNTAINS- 539 AM PDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY THIS MORNING. AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH...INCREASING TO 25 TO 35 MPH TODAY WITH GUSTS TO 65 MPH. WINDS WILL BE STRONGEST NEAR RIDGETOPS AND ON NORTH AND EAST SLOPES. WINDS WILL DECREASE DURING THE EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ056-032300- /O.CON.KSGX.HW.W.0005.090403T1300Z-090404T0500Z/ RIVERSIDE COUNTY MOUNTAINS- 539 AM PDT FRI APR 3 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH...INCREASING TO 25 TO 35 MPH TODAY WITH GUSTS TO 65 MPH. WINDS WILL BE STRONGEST NEAR RIDGETOPS AND ON EAST SLOPES. WINDS WILL DECREASE DURING THE EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ061-032300- /O.CON.KSGX.HW.W.0005.090403T1300Z-090404T0500Z/ COACHELLA VALLEY- 539 AM PDT FRI APR 3 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. AREAS OF WEST TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH...INCREASING TO 25 TO 35 MPH TODAY WITH GUSTS TO 65 MPH. WINDS WILL BE STRONGEST NEAR THE BANNING PASS AND EAST OF INTERSTATE 10. WINDS WILL DECREASE DURING THE EVENING AND OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. && $$ CAZ058-062-032300- /O.CON.KSGX.WI.Y.0013.090403T1900Z-090404T0500Z/ SAN DIEGO COUNTY MOUNTAINS-SAN DIEGO COUNTY DESERTS- 539 AM PDT FRI APR 3 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. AREAS OF WEST TO NORTHWEST WINDS INCREASING TO 25 TO 35 MPH THIS AFTERNOON AND EVENING WITH GUSTS TO 55 MPH. WINDS WILL BE STRONGEST ON EAST SLOPES OF THE MOUNTAINS AND ADJACENT DESERT AREAS. WINDS WILL DECREASE LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND DOWNED POWER LINES. IN THE DESERT AREAS...AREAS OF BLOWING DUST AND SAND COULD REDUCE VISIBILITY TO NEAR ZERO. && $$ MARTIN $$ MAX DAILY WIND GUST REPORTS ON THE WEB: HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 1, 9:50 PM PDT, 6 hours 11 minutes earlier.
Area forecast discussion, Apr 1, 9:50 PM PDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 950 PM PDT WED APR 01 2009 .SYNOPSIS...THE MARINE LAYER WILL DEEPEN AND SURGE INTO THE VALLEYS TONIGHT...THEN RETREAT BACK TO NEAR THE COAST THURSDAY AFTERNOON. FRIDAY WILL BE A CLOUDY...COOL DAY WITH A CHANCE FOR LIGHT RAIN OR DRIZZLE WEST OF THE MOUNTAINS AS A STRONG UPPER LOW MOVES ACROSS THE AREA. VERY STRONG WINDS ARE EXPECTED IN THE MOUNTAINS AND DESERTS FRIDAY WHERE BLOWING DUST AND SAND WILL REDUCE VISIBILITIES AT TIMES. THE WEEKEND WILL BE WARMER WITH LIGHTER WINDS UNDER WEAK HIGH PRESSURE. ANOTHER LOW PRESSURE SYSTEM WILL BRING COOLING AND A CHANCE OF SHOWERS EARLY NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. RIDGING ALOFT RESULTED IN 2-4 DEGREES OF WARMING ABOVE 850 MB ON THE 00Z NKX SOUNDING...AND 2-4 DEGREES OF COOLING BELOW 850 MB. THE TRANSIENT RIDGE OVERHEAD THAT BROUGHT THE MINOR WARMING ALOFT WILL MOVE EAST THURSDAY. A WEAK SHORTWAVE IN THE FAST NORTHWESTERLIES ALOFT RACES ACROSS THE CWA TOMORROW AFTERNOON BRINGING GUSTY WINDS TO THE MTNS AND DESERTS. THE MARINE LAYER WILL BE A LITTLE DEEPER TOMORROW...RESULTING IN A FEW DEGREES OF COOLING WEST OF THE MOUNTAINS. ON FRIDAY A MUCH STRONGER SHORTWAVE WITH H3 JET STREAM WINDS OF 100 KTS TRACKS ACROSS CENTRAL CAL. THE NOSE OF THIS JET CORE APPROACHES SOUTHERN CAL FRIDAY AFTERNOON AND WILL RESULT IN VERY STRONG WINDS OVER THE MTNS AND DESERTS. SUSTAINED WINDS FROM 20 TO 40 MPH WILL GUST OVER 60 MPH IN THE APPLE AND LUCERNE VALLEYS ON FRIDAY. VERY STRONG WINDS WILL ALSO IMPACT THE COACHELLA VALLEY AND THE SAN DIEGO DESERTS...AFFECTING MOTORISTS WITH HIGH PROFILE VEHICLES. BLOWING DUST AND SAND WILL REDUCE VISIBILITIES. WEST OF THE MOUNTAINS THE WINDS WILL NOT BE A BIG FACTOR ON FRIDAY. INSTEAD...FRIDAY WILL BE COOL CLOUDY DAY IN THE COASTAL AND VALLEY ZONES AS THE COASTAL EDDY RAPIDLY DEEPENS THE MARINE LAYER TO 5000 FEET. POCKETS OF LIGHT RAIN OR DRZL ARE LIKELY. A REVERSE CLEARING PATTERN FRIDAY AFTERNOON WILL KEEP HIGHS MOSTLY BE IN THE 50S IN THE VALLEYS WHERE CLEARING WILL BE MINIMAL. THE COASTAL ZONES WILL SEE LATE AFTERNOON SUN BREAK THROUGH...ALLOWING HIGHS TO REACH THE LOW 60S THE WINDS SLOWLY DECREASING FRIDAY NIGHT AND SATURDAY WHEN THE TROUGH AXIS MOVES EAST. THE WEEKEND IS LOOKING MORE TRANQUIL WITH WEAK RIDGING ALOFT FOR LIGHTER WINDS AND A FEW DEGREES OF WARMING EACH DAY. LONG TERM...A DEEPENING UPPER TROUGH CURRENTLY OVER THE WESTERN ALEUTIAN ISLANDS WILL DEEPEN OVER THE GULF OF ALASKA THIS WEEKEND. BY 12Z MONDAY...BOTH THE GFS AND ECMWF FORECAST THIS SYSTEM TO DEVELOP INTO A DEEP CLOSED LOW WEST OF CENTRAL CALIFORNIA. EXPECT MORE CLOUDS AND COOL WEATHER MONDAY THROUGH WEDNESDAY...WITH THE BEST CHC FOR PRECIP TUE-WED WHEN THE TROUGH TRACKS ACROSS CA. && .AVIATION...020330Z... THE MARINE LAYER IS 2500 FT DEEP WITH STRATUS OVERCAST BASE AT 1500 FT MSL THIS EVENING. ONSHORE FLOW AND THE EDDY WILL CONTINUE TO PUSH THE LOW CLOUDS ACROSS THE COASTAL PLAINS AND INTO THE MOST OF THE VALLEYS OVERNIGHT. PATCHY FOG IN THE VALLEYS THU MORNING. THE CLOUDS SHOULD RETREAT BACK TO SEA BY NOON THU RESULTING IN CLEAR SKIES AND GOOD VIS THU PM. A DRY PACIFIC TROF APPROACHING FROM THE NW WILL CAUSE LONG DURATION STRONG ONSHORE FLOW THU PM THROUGH FRI EVENING. WEST WINDS 20 TO 30 MPH ARE EXPECTED OVER THE MOUNTAINS AND DESERTS THU PM AND EVE...INCREASING FRI WITH LOCAL GUSTS TO 50 MPH BY FRI PM. A 5000 FT DEEP MARINE LAYER IS EXPECTED THU NIGHT WITH OVERCAST STRATUS BASE NEAR 2500 FT MSL WITH PATCHY DRIZZLE POSSIBLE. MOSTLY CLOUDY FRIDAY THROUGH FRIDAY NIGHT AS THE DEEP MARINE LAYER PERSISTS. && .MARINE... WEST WINDS GUSTING TO 30 KT AND A FRESH 8FT/9SEC WEST SWELL CAUSED BY THE WINDS ARE EXPECTED TO AFFECT THE INNER AND OUTER WATERS FRI THRU FRI NIGHT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS WILL LIKELY BE HOISTED. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MOEDE AVIATION/MARINE...MACKECHNIE
Hazardous weather outlook, Apr 1, 4:00 PM PDT, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PDT WED APR 1 2009 CAZ042-043-048-050-055-056-057-058-060-061-062-021200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PDT WED APR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AFTERNOON THROUGH FRIDAY EVENING... VERY WINDY IN THE MOUNTAINS AND DESERTS WHERE DRIVING MAY BE HAZARDOUS FOR MOTORISTS WITH HIGH PROFILE VEHICLES. TUESDAY... A PACIFIC STORM WILL BRING STRONG WEST WINDS AND A CHANCE OF SHOWERS WITH SNOW IN THE HIGHER MOUNTAINS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MOEDE
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 4:01 AM PDT | High Wind Watch | SGX | Riverside, San Bernardino | 24 hr |
| Apr 2, 9:03 AM PDT | Small Craft Advisory | SGX | 36 hr | |
| Apr 2, 1:03 PM PDT | High Surf Advisory | SGX | San Diego | 3 hr |
Nearby
Wind Advisories in California, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.